MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL
Model Number INVISALIGN SYSTEM LITE
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bacterial Infection (1735); Ulcer (2274); Swelling/ Edema (4577)
Date of Event 07/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The treating doctor reported that the patient had symptoms of ulcers on tongue, cheek, and lips, thickened gums, and white spots on mucosa and tongue.It was reported that bacteria developed under aligner and there was an infection in the patient's jaw and nerve, extending to the patient's right ear.The patient required visiting the emergency doctor at the hospital (where the doctor performed a root canal treatment), a dental hygienist, and later an orthodontist.The patient was prescribed with antibiotics from the root canal treatment, and the patient discontinued the use of the aligners on (b)(6) 2024.
 
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost" and "tooth decay, periodontal disease, and permanent markings from stains and decalcification may occur if patients do not brush and floss their teeth properly during treatment or if they consume foods or beverages containing sugar while wearing aligners".No conclusive evidence has been provided that supports or opposes the fact that the invisalign aligners caused or contributed to the reported symptoms.This event is being filed as an mdr as the patient required medical intervention to prevent permanent damage, and the invisalign system aligners were being used.

Brand Name
INVISALIGN SYSTEM
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
harper shore
2820 orchard parkway
san jose, CA 95134
MDR Report Key19987704
Report Number2953749-2024-02183
Device Sequence Number17892948
Product Code NXC
UDI-Device Identifier00816063020202
UDI-Public(01)00816063020202(10)0185787476(13)240527(91)2408001603N
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberINVISALIGN SYSTEM LITE
Device Catalogue Number9002
Device Lot Number185787476
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2024
Initial Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 YR
Patient SexFemale